p href="http://cmw.net/radio/feed/" /> ref="http://cmw.net/radio/feed/atom/" />

   

Register

Sponsors

Sponsors


 

Media Partners

Speaker Submissions

2017 Schedule
  • Day 1: Wednesday, April 19th, 2017
  • Osgoode Ballroom East
    9:10AM - 9:40AM
    (30 minutes)
    Cross-Over Session: Keynote Presentation
    OPENING KEYNOTE: Ken Rutkowski Knows Who You Oughta Know
    Whoever said, “It’s not personal, it’s business,” probably didn’t stay in business long. And there is no keener eye for personal chemistry in the high-powered business world than Ken Rutkowski. His ability to connect executives at exactly the right time is considered almost supernatural. Ken is the founder of METal International, a 1600-member elite member networking group of Media, Entertainment, Technology Alpha Leaders. A member of the TeDx board, and a creator of one of the first podcasts EVER, he’s here to teach you how everything is personal, and how business personalities can mesh with a bang.

    Keynote
    Ken Rutkowski, Founder/CEO, Business Rockstars, USA
  • Sheraton Hall A/B
    9:50AM - 10:30AM
    (40 minutes)
    Presentation
    What Women Want - 2017 Insights into Radio, Music and New Media
    Highlights and headlines from the most recent national survey of women who listen to contemporary music formats in the U.S by Alan Burns and Associates and Strategic Solutions Research. Alan Burns and Strategic’s Hal Rood distill this giant study of 2,000 women into 50 minutes of deep insights. You’ll leave this session with a better understanding of both industry-wide and format-specific questions like:

    - Where is radio headed - are we healthy, stable, fading away?

    - How do the youngest listeners feel about us? Are we losing them?

    - What really drives listening? Heavy listening? Ratings participants? How do you grow time spent listening?

    - What impact are pureplay streamers like Pandora and Spotify having on radio listening? How can radio best defend itself from encroachment?

    - More connected cars hit the road every day; what does this mean for radio?

    - Radio listening through headphones and earbuds…is this a threat or an opportunity for the industry?

    - What drives partisanship for Top 40? Hot AC? AC?

    - What are the latest music trends? Which artists do women love today?

    - What’s the role of new music?

    Presenters
    Alan Burns, CEO, Alan Burns & Associates, USA
    Hal Rood, Partner/EVP, Strategic Solutions Research, USA
  • Sheraton Hall A/B
    10:35AM - 10:55AM
    (20 minutes)
    Presentation
    The Infinite Dial & Share of Ear
    Industry analyst Larry Rosin will present the latest editions of his groundbreaking media research series “The Infinite Dial” which tracks developments in digital media, and “Share of Ear” which measures all audio usage in the U.S., among many other things.

    Presenter
    Larry Rosin, President, Edison Research, USA
  • Sheraton Hall A/B
    11:00AM - 11:50AM
    (50 minutes)
    Panel Discussion
    From the Pod: Casting the Net to the Future
    Podcasting is becoming a major alternative for some of the fine talent looking to continue getting their message out, and for broadcast companies looking to maximise their potential for the future. This panel addresses those elements and, also, how to get podcasting to a point where it pays for itself...

    Moderator
    Steven Goldstein, CEO/Founder, Amplifi Media, USA
    Panelists
    Alan Cross, Broadcasting+Consulting+New Media+Content Creation+Voiceovers+Pro Sports Music, Alan Cross / Brain Dead Dog Productions, Canada
    Fred Patterson, Host, The Humble and Fred Show, Canada
    Humble Howard Glassman, Host,
    Jeff Vidler, President, Audience Insights, Canada
    Jeffrey Ulster, Chief Content & Technology Officer, The Podcast Exchange TPX, Canada
  • Grand Ballroom
    12:00PM - 2:00PM
    (2 hours)
    Ticketed Event
    CANADIAN RADIO MUSIC AWARDS
    CMW’s annual gift to the future, the Canadian Radio Music Awards are considered a barometer of buzz in Canadian music. The hottest, newest names on the CanCon scene sing for their lunch in front of the industry’s opinion-makers, and stake their claim to a place on the nation’s playlists. If you see them here, you’ll soon be hearing them everywhere!



    Featuring live performances by nominated artists and special guests.

  • Sheraton Hall A/B
    2:10PM - 3:00PM
    (50 minutes)
    Panel Discussion
    Standing On the Platform
    Alternate platforms for delivery of broadcasting are, probably, the most important challenge to radio today. This panel will explore those platforms that exist and discuss what other elements that will rock radio’s world that are on the drawing board.

    Moderator
    Kurt Hanson, Publisher, RAIN Radio and Internet Newsletter, USA
    Panelists
    Julie Adam, SVP Rogers Radio, Rogers Broadcasting, Canada
    Mark Macarthur, Music Head, CBC, Canada
    Rob Farina, Head of Radio Content, Strategy and iHeartRadio, Bell Media Radio, Canada
    Zach Sang, Westwood One & Momentum Media Networks
  • Sheraton Hall A/B
    3:00PM - 3:50PM
    (50 minutes)
    Keynote Panel Discussion
    Like A Boss!: Broadcast Leaders On Leadership
    However many professionals are involved in a successful broadcast operation, the execution has to be singular and focused. A single person’s vision is usually entwined in the company DNA. Call it leadership, inspiration, motivation, or all of the above. The industry leaders in this panel come by that description naturally. And they’ll share insights into the role their respective leadership styles and management of talent played in their achievements.


    Sponsored by:


    Moderator
    Pat Holiday, Owner, Musicom Inc, Canada
    Panelists
    Brad Phillips, VP Corus Radio West, Corus Entertainment (Radio), Canada
    Christian Hall, National Program Manager, Harvard Broadcasting, Canada
    James Stuart, VP/GM Radio/TV Western Canada, Bell Media (Virgin 94.5), Canada
    Julie Adam, SVP Rogers Radio, Rogers Broadcasting, Canada
    Steve Jones, Vice President Brands & Content, Stingray Music, Canada
  • Sheraton Hall A/B
    4:00PM - 4:50PM
    (50 minutes)
    Panel Discussion
    A Sound That Sticks: Creating A Destination Station
    The market is crowded with competitors trying to be exactly as different as the next guy. But a station with genuine personality can be a magnet for fans of its format and insinuate its identity across the media landscape. This results-oriented panel of station image-shapers knows how to make your station say, “Listen to me!” Listening to them could be a game-changer.


    Sponsored by:


    Moderator
    Shawn Smith, Publisher, Broadcast Dialogue, Canada
    Panelists
    Justin Case, Director of Programming & Imaging, Benztown, USA
    Ron Tarrant, Head Imaging & Sound Designer, SiriusXM NYC-USA, USA
    Sean Galbraith, Producer, Z103.5 (CIDC) Toronto, Canada
  • Sheraton Hall A/B
    5:00PM - 5:25PM
    (25 minutes)
    Presentation
    Social Media for Radio: Best Practices
    The radio business uses social media much differently than many other media platforms. What are the best practices that radio stations can implement to reach their listeners effectively, grow their community, and increase engagement ? Using his experience with radio brands as case studies, Jumpwire Media president Gavin McGarry presents what is working and what the challenges are facing his radio clients around the world.

    Presenter
    Gavin McGarry, President, Jumpwire Media, USA
  • Day 2: Thursday, April 20th, 2017
  • Sheraton Hall A/B
    8:15AM - 10:00AM
    (1 hour 45 minutes)
    Networking Super Session
    Broadcasters Roundtable Meetings
    Our annual gathering of consultants and experts, each hosting tables and giving face-to-face advice on the questions you have regarding all aspects of broadcasting. Join your peers for breakfast, advice and chat.


    Sponsored by:


    Moderator
    JJ Johnston, President, CEO,Talent Coach, JJ International Media and Management Solutions (JJIMs Inc), Canada
    Table Hosts
    Alan Burns, CEO, Alan Burns & Associates, USA
    Hal Rood, Partner/EVP, Strategic Solutions Research, USA
    John Boyne, EVP, Snr Consultant, Coleman Insights, USA
    Justin Case, Director of Programming & Imaging, Benztown, USA
    Kurt Hanson, Publisher, RAIN Radio and Internet Newsletter, USA
    Liz Janik, President, Janik Media, Canada
    Palle Bo, Digital Nomad, Radio Guru & Radio Vagabond
    Sean Ross, VP of Music & Programming, Edison Research, USA
    Warren Kurtzman, President, Coleman Insights, USA
    Zach Sang, Westwood One & Momentum Media Networks
  • Sheraton Hall A/B
    10:10AM - 11:00AM
    (50 minutes)
    Presentation
    Inside vs. Outside Thinking: A New Paradigm For Radio
    This session will show you how to succeed by viewing your station from “the outside,” the same perspective your listeners have. You will learn how listeners use radio to fulfill needs, how listener choose one station over the other and what factors impact those choices. It will also show you the traps that “inside thinkers”—those who view their stations from within the studio walls—often fall into so that you can avoid them in the future.


    Sponsored by:


    Presenters
    John Boyne, EVP, Snr Consultant, Coleman Insights, USA
    Warren Kurtzman, President, Coleman Insights, USA
  • Sheraton Hall A/B
    11:10AM - 12:00PM
    (50 minutes)
    Presentation
    Re-inventing Radio & Storytelling in the Multi-Connected Life
    The multitude of devices has brought about a multi-connected life. Between streaming services and twitter news feeds, PokemonGo and Linkedin marketing, what will be the role of radio tomorrow?

    Mixd-Reality tools (AR, VR, smart objects) are suddenly allowing radio broadcasters to tell more immersive and interactive stories. This important paradigm shift comes with a whole new potential but harnessing it requires an understanding of what’s going on and, more importantly, where it’s going...

    According to Jonathan Belisle, digital storyteller and inventor of one of the world’s first augmented reality book for families (Wuxia the Fox), the radio of tomorrow will be the soundscape of a multi-screen daily experience where artificial intelligence and smart objects will allow for stories to be more meaningful for the audience. The radio industry is about to be profoundly disrupted by a tidal wave of new platforms. Are you ready for it?

    This will change the way we experience music and connect with artists at a social level and it will be of a magnitude that goes much further than Napster and streaming services. From Shazam to Instagram and from Snapchat to chatbots, Belisle's in-depth analysis of the potential and limits of today’s technologies, has taught him that storytelling will soon be deeply impacted by data feeds from intelligent machines that will track our every movements and compile all our interests to influence our daily listening habits.

    As the best way to predict the future is to invent it, he has harnessed tools like Google’s AI to create mixed-reality experiences that take audiences from a state of passive listening to a state of active engagement. That’s why he believes that tomorrow's multi-connected life has already started today.

    Presenter
    Jonathan Belisle, Founder, Hello Architect, Canada
  • Sheraton Hall A/B
    12:10PM - 1:00PM
    (50 minutes)
    Keynote Presentation
    The Radio Vagabond: Traveling the World to Boost Creativity
    Is it possible to travel around the world and still produce award winning radio commercials? According to Danish radio veteran and author Palle Bo it is. In fact he thinks that meeting new cultures, tasting different foods and talking to people from far away countries are some of the things that sparks his inspiration. At the age of 50 Palle Bo made a bold decision: he sold his house, his car and his furniture and set out as a full-time ‘Radio Vagabond’ with a quest to visit every country in the world, documenting everything in a podcast.

    Listen to some of the stories from the first 9 months visiting the first 30 countries and territories, get his view on podcasting and what makes a great radio spot. He also shares his thoughts on how you can apply this way of sparking your own creativity – even without being quite so drastic.

    Keynote
    Palle Bo, Digital Nomad, Radio Guru & Radio Vagabond
  • Osgoode Ballroom East
    1:00PM - 1:50PM
    (50 minutes)
    Cross-Over Session: Celebrity Interview
    Our Fearless Celebrity Interview with Denise Donlon
    What glass ceiling? Denise Donlon’s trajectory has been forever skyward – from MuchMusic veejay to record label president to CBC Radio executive director to Member of the Order of Canada. In her acclaimed, witty and inspirational autobiography Fearless As Possible (Under The Circumstances), she puts her amazing career in perspective without false modesty. Stories and life lessons… she’s got them. And she’s sharing them.

    Celebrity Interview
    Denise Donlon, Media Executive, Producer & Host, Denise Donlon C.M., Canada
    Interviewer
    Richard Crouse, Canada AM's film critic, Richard Crouse, Canada
  • Sheraton Hall A/B
    2:00PM - 3:30PM
    (1 hour 30 minutes)
    Cross-Over Bonus Session
    Juke Box Jury
    The song salesmen engage the gatekeep-ears in this popular and instructive CMW role-playing game that allows musicians to see what happens to their music inside glass-walled offices. Top PDs/MDs listen to new product supplied by promotion execs and respond candidly. Will they consider it for their playlists? Why or why not?


    Sponsored by:


    Moderator
    Sean Ross, VP of Music & Programming, Edison Research, USA
    Presenters
    David Tysowski, Owner, Canvas Media, Canada
    Demetrius Nath, Antiskeptic Entertainment, Canada
    India Coran, Promotions, RPM Promotion, Canada
    Oscar Furtado, Owner, Tandemtracks Promotions, Canada
    Paul Jessop, VP, Promotion & Director, A&R/Artist Relations, Universal Music Canada, Canada
    Steve Coady, Vice President, Radio Promotion, Warner Music Canada, Canada
    Warren Copnick, Dir Nat’l Promo/A&R, Sony Music Entertainment Canada, Canada
    Introduction
    Adam Hunt, SVP, Entertainment, YANGAROO DMDS, Canada
    Judges
    Brad Gibb, Program Director, CFPL-FM (FM96), Canada
    David Corey, VP Programming, Bell Media Radio, Canada
    Julian Tuck, Music Programmer, CBC Radio 2, Canada
    Lisa Grossi, MD, CHUM FM (104.5), Canada
    Mike Religa, CIND-FM (Indie 88), Canada
    Paul Morris, MD/APD, CHTZ-FM (97.7) HTZ-FM, Canada
    Steve Parsons, Ops Mgr, boom 973/93-5 The Move, Canada
  • Sheraton Hall A/B
    3:40PM - 4:30PM
    (50 minutes)
    Panel Discussion
    Iconic Women in Broadcasting
    Join us for the lively discussion with our distinguished panel of iconic women who have expanded their personal brand to achieve even greater success across multiple platforms and mediums.


    Sponsored by:


    Moderator
    Kirstine Stewart, Chief Strategy Officer, Diply GoViral, Canada
    Panelists
    Christine Bentley, TV Anchor/ Journalist/ Podcaster/Radio Broadcaster, What She Said! Radio, Canada
    Jeanne Beker, Canadian Journalist, Media Personality and Fashion Entrepreneur, Jeanne Beker, Canada
    Kate Wheeler, TV Anchor/Journalist/ Podcaster/Radio Broadcaster, “What She Said”, Canada
    Maureen Holloway, Mornings, CHFI-FM (98.1) Toronto's Perfect Music Mix, Canada

Home / Agenda / 2017 Schedule